MAUDE Adverse Event Report: FUJI SYSTEMS CORPORATION CELLO BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS

FUJI SYSTEMS CORPORATION CELLO BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number 1610590
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the operator flushed the catheter and all the accessory devices as per instructions for use (ifu) and placed cello 9f at the common carotid artery (cca) with the help of dilator and 0.35 wire.After some time, the operator noticed that saline was leaking at the hub of the cello.There was no force applied while connecting the y connector or syringe to the catheter hub.The catheter was inspected or tested prior to use.The lead was observed during use.The operator decided to withdraw the cello and put a 7f long sheath, then through the long sheath he had completed mechanical thrombectomy (mt) with all other devices and finished the case.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of acute ischemic stroke.It was noted the patient's vessel tortuosity was severe.The access vessel was the left internal carotid artery (ica) with a diameter of 5.1mm.Ancillary devices include a short sheath, and ace 68 guide catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the physician tested the balloon prior to use.The balloon performed as intended during testing.The guidewire tip was advanced out of the catheter tip during inflation 3-4cm.The contrast ratio was 50/50.The physician did not shape the guidewire tip.It was noted that the balloon was not inflated.The injection rate was slow.A 1cc luer lock syringe was used.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4).¿ equipment used: vis (m-78210) ¿ as found condition: the cello balloon guide catheter was returned for analysis within a shipping box, an opened cello outer carton (5300123), an opened cello inner pouch (5300123), and within its protective tubing.¿ damage location details: the cello balloon guide catheter was returned with the dilator within the main catheter lumen.No damages were found with the cello main lumen hub.The inflation port was returned attached to the balloon lumen hub.The inflation port was removed, and the cello balloon lumen hub was found damaged (cracked).No bends or kinks were found with the cello catheter body.The cello balloon was found intact and in good condition.No damages were found with the cello catheter distal tip.¿ testing/analysis: the cello balloon guide catheter was sent to fuji corp.For further investigation.Per the investigation report, ¿on the visual appearance of the actual sample returned, the dilator, an accessory of this product, was inserted in the main lumen, see photo 1.For the condition of the hub, a crack on the balloon injection port of the hub was observed after removing the dilator inserted in the main lumen and the balloon injection port (extension connecting tube) connected to the hub, and some whitening areas near the crack were observed, see photo 2.Meanwhile, any abnormality such as a damage for the main port of the hub was not observed.When injecting water into the balloon lumen by connecting a syringe to the balloon injection port of the hub, water was leaking from the crack, see photo 3, and the balloon was not able to be inflated.For the male connector of the balloon injection port (extension connecting tube), no damage was observed and its shape was the same as our product, see photo 4, and any abnormality was not observed when loosen and tighten for connecting to the balloon injection port of the hub.For the entire sample, any abnormality such as a damage except the crack on the balloon injection port of the hub was not observed.¿ ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak at hub¿ report was confirmed as the cello balloon lumen hub was found damaged (cracked) and leaking.Per the investigation report, ¿lot no.5300123 was manufactured in may 2023 for 48 units.We reviewed our manufacturing records and it was processed as per as instructions, and also any abnormality was not recorded on the inspection records.For the manufacturing process of this product, tools which would be caused a damage on the hub are not used.Also, there are no processes that would be caused the damage as well.A 100% inspection for leakage from the balloon by injecting air is conducted after the assembly process for this product.Thus, any abnormality regarding to a damage on the hub is detected during the inspection and not allowed to be shipped out to the market.Based on above investigation findings, the damage on the balloon injection port of the hub would be occurred due to some reasons after the product was shipped out from our facility, however we could not reach to identify the cause.¿ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CELLO BALLOON GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
FUJI SYSTEMS CORPORATION
200-2 aza ohira, odakura
nishigo, nishi shirakawa gun
fukushima-ken 961-8 061
JA  961-8061
Manufacturer (Section G)
FUJI SYSTEMS CORPORATION
200-2 aza ohira, odakura
nishigo, nishi shirakawa gun
fukushima-ken 961-8 061
JA   961-8061
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18807216
Report Number3000308637-2024-00001
Device Sequence Number17965609
Product Code DQY
UDI-Device Identifier14544050120743
UDI-Public14544050120743
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number1610590
Device Catalogue Number1610590
Device Lot Number5300123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/02/2024
08/23/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/12/2024
09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight58 KG